Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at May 26, 2021, 7:39 PM CDT for Clay County, Ottawa County, Riley County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 7:39 PM CDT (00:39 UTC)
- Expired
- May 26, 2021, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Ottawa County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WWUS83 KTOP 270039
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
739 PM CDT Wed May 26 2021
KSZ020>022-034>036-270145-
Geary-Clay-Cloud-Dickinson-Riley-Ottawa-
739 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON...NORTHWESTERN
GEARY...RILEY...SOUTHEASTERN OTTAWA...CLAY AND SOUTHEASTERN CLOUD
COUNTIES UNTIL 845 PM CDT...
At 738 PM CDT, emergency management reported strong winds from
dissipating showers gusting up to 55 mph. It is possible you may
hear no thunder and have little to no rain with these strong winds.
Locations impacted include...
Manhattan, Junction City, Clay Center, Minneapolis, Ogden, Wakefield,
Riley, Bennington, Milford, Leonardville, Morganville, Green, Culver,
Wells, Manchester, Longford, Oak Hill, Niles, Talmage and Idana.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, north central, northeastern and east central Kansas.
LAT...LON 3957 9717 3940 9673 3909 9649 3899 9737
3895 9736 3896 9786 3898 9789
TIME...MOT...LOC 0038Z 250DEG 33KT 3913 9744
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at May 26, 6:36 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 26, 6:36 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Topeka KS 636 PM CDT Wed May 26 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 337 PM CDT Wed May 26 2021 Latest water vapor satellite loop shows a mid level trough over western Montana and western Wyoming at 1945Z. Profilers show some perturbations emanating from the Rockies out into the high plains . Surface analysis had a dryline in eastern Colorado along or just east of the front range with a warm front extending from southeast Wyoming through northwest Kansas and into central Kansas at 18Z. Isolated storms continue to fire along the frontal boundary this afternoon in an unstable and moist environment with around 40 kts of effective shear. CAMS have had a difficult time resolving the convection today as they have not done well with the development in central Kansas along the warm front. Outflow from earlier convection helped to increase convergence along the warm front for additional storm development. For tonight, the mid level wave will move eastward increasing forcing for ascent across the central Plains. Expect storms to fire along the front range still and then congeal into a forward moving MCS across southern Nebraska and northern Kansas tonight. Storms in central Kansas may weaken as they move into a less favorable environment before reaching north central Kansas. Increasing low level jet will increase moisture advection into central and eastern Kansas tonight as seen in elongating moisture transport vectors. High PW air will be somewhere between 1 and 2 inches tonight across central and eastern Kansas. Expect high precipitation efficiency with the storms as they move eastward and expect some training of storms along the southwest flank of the MCS. Would not be surprised to see some 3 plus inches in some locations tonight. WIll continue with the Flash Flood Watch for tonight into Thursday morning. In addition on the south flank of the convection forecast soundings suggest storms may remain surface based with sweeping low level profiles as seen in hodographs, keeping the threat for a few tornadoes through a good portion of the night. Large hail and damaging winds will be the main hazards with the convection. Thursday will pose another challenge depending on how far south the outflow boundary goes across the forecast area. Models suggest that the front and outflow boundary may set up across parts of northeast and east central Kansas near the Turnpike. Another round of severe convection is expected across northeast and east central Kansas with the higher probability near and south of the boundary in the afternoon. Convection may develop by early afternoon and then move southeast out of the area by early evening. All modes of severe weather will be possible once again. Dry weather with cooler temperatures are expected for Friday through Saturday under the influence of a mid level ridge as well as a surface ridge into northeast Kansas. Rain chances return late in the weekend into early next week as a series of waves moves through the nearly westerly mid level flow across the Plains. Highs will be in the 60s to the lower 70s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 620 PM CDT Wed May 26 2021 VFR continues at KTOP/KFOE/KMHK with latest model guidance anticipating isolated TSRA to impact KMHK as early as 01Z before a more organized cluster of TSRA drops east and southeast from southern NE after 06Z. Adjusted timing back some at terminals, going prevailing with moderate TSRA and MVFR visibilities until clearing from west to east in the 12Z to 14Z time frame. Additional TSRA is possible near KTOP/KFOE aft 19Z, however confidence remains too low for mention, dependent upon where the boundary sets up. Winds increase and back towards the west southwest during the afternoon Thursday. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 10 PM CDT this evening through Thursday morning for KSZ012-024-026-038>040-055-056. Flash Flood Watch through Thursday morning for KSZ008>011- 020>023-036. && DISCUSSION...53 AVIATION...22
Hazardous weather outlook, May 26, 6:12 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 612 PM CDT Wed May 26 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-272315- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 612 PM CDT Wed May 26 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Severe thunderstorms are forecast to move into north central Kansas this evening and through northeast and east central Kansas overnight. With storms expected to be in a large cluster, damaging winds up to 80 mph and large hail up to golf ball sizes are the primary hazards. Although a tornado can not be ruled out if a discrete storm develops south of the main cluster. The thunderstorms are forecast to be efficient rain producers as well, with some locations possibly receiving 1 to 3 inches of rain in a short period of time. Because of this, a flash flood watch has been issued for tonight and into Thursday morning for areas along and north of a line from Ottawa to Junction City. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms could redevelop across east central Kansas Thursday afternoon. Again large hail, damaging winds and very heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage, large hail and rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, May 26, 5:59 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Topeka KS
559 PM CDT Wed May 26 2021
KSZ034-262330-
Ottawa-
559 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTTAWA COUNTY UNTIL
630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beverly, moving northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tescott and Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3924 9793 3925 9792 3908 9767 3896 9781
3896 9793
TIME...MOT...LOC 2258Z 222DEG 15KT 3907 9800Special weather statement, May 26, 6:51 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Topeka KS 651 PM CDT Wed May 26 2021 KSZ020>022-034-270045- Clay-Cloud-Riley-Ottawa- 651 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHERN OTTAWA...CLAY AND CLOUD COUNTIES UNTIL 745 PM CDT... At 651 PM CDT, Doppler Radar was tracking strong winds from dissipating showers that could gust up to 55 mph. It is possible you may hear no thunder and have little to no rain with these strong winds. Locations impacted include... Concordia, Clay Center, Riley, Miltonvale, Glasco, Leonardville, Delphos, Morganville, Randolph, Green, Aurora and Idana. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central and northeastern Kansas. LAT...LON 3955 9793 3956 9673 3923 9676 3928 9793 TIME...MOT...LOC 2351Z 271DEG 44KT 3943 9723
Special weather statement, May 26, 7:21 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Topeka KS
721 PM CDT Wed May 26 2021
KSZ035-270100-
Dickinson-
721 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON COUNTY UNTIL
800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Solomon, moving east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Abilene, Chapman, Solomon, Enterprise and Woodbine.
This includes Interstate 70 between mile markers 267 and 289.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and east central Kansas.
LAT...LON 3900 9737 3900 9696 3896 9696 3898 9695
3897 9695 3898 9694 3897 9693 3887 9693
3887 9692 3876 9693 3875 9737
TIME...MOT...LOC 0020Z 267DEG 31KT 3888 9736Local storm report, May 26, 7:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
725 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM NON-TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
05/26/2021 M55 MPH CLOUD KS ASOS
ASOS STATION KCNK CONCORDIA.
&&
JWSpecial weather statement, May 26, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
739 PM CDT Wed May 26 2021
KSZ020>022-034>036-270145-
Geary-Clay-Cloud-Dickinson-Riley-Ottawa-
739 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON...NORTHWESTERN
GEARY...RILEY...SOUTHEASTERN OTTAWA...CLAY AND SOUTHEASTERN CLOUD
COUNTIES UNTIL 845 PM CDT...
At 738 PM CDT, emergency management reported strong winds from
dissipating showers gusting up to 55 mph. It is possible you may
hear no thunder and have little to no rain with these strong winds.
Locations impacted include...
Manhattan, Junction City, Clay Center, Minneapolis, Ogden, Wakefield,
Riley, Bennington, Milford, Leonardville, Morganville, Green, Culver,
Wells, Manchester, Longford, Oak Hill, Niles, Talmage and Idana.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, north central, northeastern and east central Kansas.
LAT...LON 3957 9717 3940 9673 3909 9649 3899 9737
3895 9736 3896 9786 3898 9789
TIME...MOT...LOC 0038Z 250DEG 33KT 3913 9744The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:21 PM CDT | Special Weather Statement | TOP | Dickinson | 39 min |
| May 27, 12:15 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 30 min |
| May 27, 12:18 AM CDT | Tornado Warning | TOP | Dickinson, Morris | 13 min |
| May 27, 12:37 AM CDT | Special Weather Statement | TOP | Morris | 53 min |
| May 27, 12:42 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 33 min |
| May 27, 12:44 AM CDT | Severe Thunderstorm Warning | TOP | Morris | 46 min |
| May 27, 12:52 AM CDT | Areal Flood Advisory | TOP | Dickinson, Morris | 4 hr |
| May 27, 12:58 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 47 min |
| May 27, 1:12 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 33 min |
| May 27, 1:23 AM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 67 min |
| May 27, 1:25 AM CDT | Special Weather Statement | TOP | Lyon | 35 min |
| May 27, 1:37 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 23 min |
| May 27, 1:41 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 49 min |
| May 27, 1:42 AM CDT | Special Weather Statement | TOP | Coffey | 48 min |
| May 27, 1:45 AM CDT | Special Weather Statement | TOP | Osage | 45 min |
| May 27, 2:01 AM CDT | Special Weather Statement | TOP | Jackson | 59 min |
| May 27, 2:03 AM CDT | Special Weather Statement | TOP | Douglas, Jefferson | 57 min |
| May 27, 2:08 AM CDT | Special Weather Statement | TOP | Cloud | 37 min |
| May 27, 2:19 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 41 min |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 51 min |
| May 27, 3:06 AM CDT | Special Weather Statement | TOP | Douglas | 54 min |
| May 27, 3:46 AM CDT | Areal Flood Advisory | TOP | Marshall, Riley, Washington | 4 hr |
| May 27, 4:22 AM CDT | Special Weather Statement | TOP | Morris, Wabaunsee | 23 min |
| May 27, 4:29 AM CDT | Areal Flood Warning | TOP | Dickinson, Morris | 6 hr |
| May 27, 4:43 AM CDT | Special Weather Statement | TOP | Wabaunsee | 32 min |
| May 27, 5:01 AM CDT | Areal Flood Advisory | TOP | Geary, Morris | 18 min |
| May 27, 5:11 AM CDT | Special Weather Statement | TOP | Shawnee | 34 min |
| May 27, 5:18 AM CDT | Flash Flood Warning | TOP | Geary, Morris | 4 hr |
| May 27, 5:31 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 29 min |
| May 27, 5:41 AM CDT | Special Weather Statement | TOP | Lyon | 34 min |
| May 27, 5:53 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 52 min |
| May 27, 6:14 AM CDT | Flash Flood Warning | TOP | Lyon, Morris, Wabaunsee | 3 hr |
| May 27, 6:23 AM CDT | Special Weather Statement | TOP | Anderson | 37 min |
| May 27, 6:48 AM CDT | Special Weather Statement | TOP | Franklin | 27 min |
| May 27, 8:43 AM CDT | Areal Flood Warning | TOP | Lyon, Morris, Wabaunsee | 8 hr |
| May 27, 8:59 AM CDT | Areal Flood Warning | TOP | Geary, Morris | 14 hr |
| May 27, 10:04 AM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage | 9 hr |
| May 27, 10:46 AM CDT | River Flood Warning | TOP | Wabaunsee | 8 hr |
| May 27, 10:46 AM CDT | River Flood Warning | TOP | Shawnee | 7 hr |
| May 27, 10:59 AM CDT | Areal Flood Warning | TOP | Morris | 20 hr |
| May 27, 2:31 PM CDT | River Flood Warning | TOP | Lyon | 26 hr |
| May 27, 2:31 PM CDT | River Flood Warning | TOP | Lyon | 32 hr |
| May 27, 2:54 PM CDT | River Flood Warning | TOP | Lyon, Osage | 16 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.